U.S. doctors online nowAsk doctors free
Iraq
A 36-year-old male asked:

why phenytoin considered nonsedative antiepileptic?

1 doctor answer2 doctors weighed in
Dr. Pavel Conovalciuc
Family Medicine 23 years experience
Phenytoin: Not sure what you mean. Phenytoin is not considered to be a sedative by definition. This stands for the fact it doesn't possess properties that inhibit the brain in such a way as to induce relaxation, drowsiness, somnolence, calming.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month

Similar questions

A 32-year-old member asked:

What side effects does phenytoin have?

1 doctor answer2 doctors weighed in
Dr. Yash Khanna
Family Medicine 57 years experience
Dilantin Effects: Following side effects dizziness, drowsiness, headache, vomiting, trouble sleeping, nervousness severe allergic reaction, bone pain, irritability, slurred speech, unusual eye movements, toredness and weakness swollen&tender gums, ataxia, liver problems, loss of appetite, yellow skin or eyes, unusual muscle movements, swollen lymph nodes.
A 32-year-old member asked:

What are issues caused by low phenytoin levels?

1 doctor answer1 doctor weighed in
Dr. Jonathan Dissin
Neurology 39 years experience
Recurrent seizures: If Phenytoin is being used for the treatment of epilepsy, low levels ie. Less than 10, put you at increased risk of seizure recurrence. If your seizures have been well controlled on phenytoin, purposefully decreasing the level may endanger your driving privileges etc. Low Phenytoin levels may be due to low albumin, a poor diet, dialysis or competing drugs. This can be checked(free Phenytoin level).
A 41-year-old member asked:

Will someone please describe the symptoms of phenytoin?

1 doctor answer1 doctor weighed in
Dr. Jonathan Dissin
Neurology 39 years experience
Many adverse rxns.: Drugs don't have symptoms-they are adverse reactions and Phenytoin has serious and common events. Serious:suicidality, stevens-johnson syndrome, anaphylaxis, hepatotoxicity, deceased platelet count, whiteblood cell count or across all blood lines, etc. Common rxns:nausea, vomiting, rash, slurred speech, tremor, gum hyperplasia, coarse facial features, ataxia, confusion etc. There are others in both.
United Kingdom (Great Britain)
A 47-year-old female asked:

Coming off phenytion the symptoms ?

1 doctor answer2 doctors weighed in
Dr. Djamchid Lotfi
Neurology 58 years experience
None: As long as it is done slowly and recommende and supervised by a doctor there should not be a problem.
CA
A 28-year-old male asked:

Please describe the medication: phenytoin?

2 doctor answers3 doctors weighed in
Dr. David Rosenfeld
Pain Management 27 years experience
Same as dilantin: Dilantin (phenytoin) is an anti-epileptic drug, also called an anticonvulsant. It works by slowing down impulses in the brain that cause seizures. Dilantin is used to control seizures. It does not treat all types of seizures, and your doctor will determine if it is the right medication for you.

Related questions

A 37-year-old member asked:
1 doctor answer3 doctors weighed in
A 44-year-old member asked:
1 doctor answer2 doctors weighed in
A 34-year-old member asked:
1 doctor answer2 doctors weighed in
A 54-year-old female asked:
1 doctor answer1 doctor weighed in

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month
Last updated Jun 30, 2014

People also asked

Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits
$15 per month

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.